Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 206, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 20, 2011, 6:05 AM CDT for 5 counties in Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 6:05 AM CDT (11:05 UTC)
- Expired
- Apr 20, 2011, 7:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Holmes County, MS, Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 123 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:15 AM CDT | HAIL 1.5 | 2 Sw Inverness, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:37 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 17.3
The text
As transmitted, in the capitals the NWS used until 2016.
140
WUUS54 KJAN 201105
SVRJAN
MSC051-053-083-133-151-201200-
/O.NEW.KJAN.SV.W.0206.110420T1105Z-110420T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
605 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
EAST CENTRAL WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF HOLLANDALE...
* UNTIL 700 AM CDT
* AT 605 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INVERNESS TO DARLOVE MOVING
EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MURPHY...SWIFTOWN...ISOLA...QUITO...SIDON...TCHULA AND HOWARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3346 9013 3342 9013 3342 9017 3334 9017
3333 9012 3309 9013 3311 9096 3328 9101
3340 9080 3347 9011
TIME...MOT...LOC 1105Z 281DEG 33KT 3331 9054 3329 9076
$$
CME2 follow-up statements
462
WWUS54 KJAN 201116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 AM CDT WED APR 20 2011
MSC051-053-083-133-151-201200-
/O.CON.KJAN.SV.W.0206.000000T0000Z-110420T1200Z/
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-
616 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHERN HUMPHREYS...NORTHWESTERN HOLMES...EAST CENTRAL
WASHINGTON...SOUTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES...
AT 616 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INVERNESS TO TRIBBETT MOVING EAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MURPHY...ISOLA...SWIFTOWN...MORGAN CITY...QUITO...HOWARD...TCHULA...
SIDON...CRUGER AND BELZONI
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3346 9013 3342 9013 3342 9017 3334 9017
3333 9012 3309 9013 3311 9096 3328 9101
3340 9080 3347 9011
TIME...MOT...LOC 1116Z 274DEG 18KT 3332 9054 3330 9076
$$
CME365
WWUS54 KJAN 201133
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 AM CDT WED APR 20 2011
MSC051-053-083-133-151-201200-
/O.CON.KJAN.SV.W.0206.000000T0000Z-110420T1200Z/
SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-
633 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR NORTHERN HUMPHREYS...NORTHWESTERN HOLMES...EAST CENTRAL
WASHINGTON...SOUTHERN LEFLORE AND SOUTHERN SUNFLOWER COUNTIES...
AT 633 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
INVERNESS TO TRIBBETT MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELZONI...SWIFTOWN...QUITO...HOWARD...TCHULA...SIDON...MORGAN CITY
AND CRUGER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI.
&&
LAT...LON 3346 9013 3342 9013 3342 9017 3334 9017
3333 9012 3309 9013 3311 9096 3328 9101
3340 9080 3347 9011
TIME...MOT...LOC 1133Z 265DEG 26KT 3333 9059 3333 9081
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:22 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 20, 4:22 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT WED APR 20 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG TO SEVERE THUNDERSTORMS MOVING INTO THE DELTA REGION THIS MORNING IN ASSOCIATION WITH THE APPROACHING SFC FRONT. A BIT MORE OF THE ACTIVITY IS FURTHER TO THE NORTH ACROSS NORTHERN MISSISSIPPI AND UP INTO TENNESSEE AND KENTUCKY....CLOSER TO THE SFC LOW THAT IS MOVING TOWARDS THE EASTERN GREAT LAKES. NORTHERN SECTIONS(GENERALLY THE HWY 82 CORRIDOR AND NORTH) CURRENTLY UNDER A TORNADO WATCH THAT GOES UNTIL 5AM. WHILE THE CONFIDENCE IN HAVING TORNADOES IS LOW THIS MORNING IN THIS AREA...IT IS NOT NON-ZERO GIVEN CURRENT MESOANALYSIS INDICATES 350-400M2/S2 LOW LEVEL SRH AND DECENT WIND SHEAR. HOWEVER...GIVEN SOME DECENT CAPPING OVER THE AREA...THESE STORMS ARE HAVING SOME STRUGGLE REALLY GETTING SEVERE. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE LARGE HAIL AND WIND. THESE STORMS WILL CONTINUE TO TREK EAST AND ALSO HAVE ISSUED A SVR THUNDERSTORM WATCH FOR THE LOWNDES COUNTY. MODELS CONTINUE TO BE IN DECENT AGREEMENT THAT THIS FRONT WILL CONTINUE TO PUSH INTO OUR REGION TODAY AND ERODE THE CAP MUCH MORE. AS IT CONTINUES TO PUSH SOUTH TODAY INTO THE FORECAST AREA...IT SHOULD STALL. THERE STILL REMAINS SOME QUESTION AS TO WHERE EXACTLY IT WILL STALL BUT MOST MODELS DO INDICATE THAT IT WILL BE SOMEWHERE BETWEEN THE HWY 82 CORRIDOR AND I-20. THE NAM REALLY BLOWS THE FRONT THROUGH MUCH OF THE CWA AND THIS SEEMS TO BE THE OUTLIER. WITH THE UPPER SUPPORT MOVING OFF THE NORTHEAST AND THE FLOW OVER THE AREA BECOMING MORE SW-ZONAL...DONT FEEL THAT THERE WILL BE ENOUGH PUSH TO BRING THE FRONT THAT FAR SOUTH. AS CONTINUES TO BE THE CASE...THE AIRMASS WILL BE VERY UNSTABLE WITH MORE THAN SUFFICIENT INSTABILITY(MLCAPE 2200-3000J/KG)...STEEP LAPSE RATES(VERTICAL TOTALS 28-30)...AND MID LEVEL FLOW OF AROUND 25-35KTS...EXPECT TO SEE MULTICELL CLUSTERS OF STORMS. THE NORTHERN HALF OF THE AREA WILL HAVE THE BETTER SHEAR WITH 30-40KTS OF DEEP LAYER SHEAR BUT MODELS SHOW IT DROPPING OFF FURTHER TO THE SOUTH(I.E. SOUTH OF I-20). CAPPING SHOULD BE MUCH WEAKER TODAY...ESPECIALLY NORTH OF I-20 AND EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR NEAR THE BOUNDARY ESPECIALLY AS DAYTIME HEATING REALLY CRANKS UP. HOWEVER...STORMS SHOULD BE ONGOING THIS MORNING AS THE FRONT SAGS SOUTH AND THIS HAS BEEN CONSISTENTLY DEPICTED BY MOST RECENT RUNS OF THE HRRR MODEL. THE PRIMARY HAZARDS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE SOUTH OF THE BOUNDARY IT LOOKS LIKE SOME OF THIS REGION WILL REMAIN CAPPED AND MORE ISOLATED STORMS WILL BE POSSIBLE. FURTHER SOUTH OF THE HWY 84 CORRIDOR...LOW CONFIDENCE IN SEEING MUCH IF ANY STORMS AS CAPPING SHOULD INHIBIT STORMS AND SHEAR IS MUCH WEAKER. IN ADDITION...GIVEN AMPLE DEEP MOISTURE OVER THE AREA...AND A STALLED BOUNDARY...THERE IS THE POSSIBILITY FOR REPEATED THUNDERSTORMS AND HEAVY RAINFALL MAY ALSO BE POSSIBLE NORTH OF I-20. RIGHT NOW...IF THINGS CAN SET UP JUST RIGHT WITH REPEATED STORMS...I COULD SEE 2 INCHES OR MORE IN THIS AREA. WILL CONTINUE TO MENTION ALL OF THESE IN THE HWO. HIGH TEMPERATURES SHOULD REACH INTO THE MID AND UPPER 80S FOR LOCATIONS ALONG AND SOUTH OF THE STALLED BOUNDARY AND MAYBE JUST A BIT COOLER BUT STILL INTO THE LOW TO MID 80S ACROSS THE NORTH. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY EVENING FOR MOST LOCATIONS AND INTO WEDNESDAY NIGHT ACROSS NORTHERN SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING. BY THURSDAY MORNING INTO THURSDAY AFTERNOON...MUCH OF THE PRECIP WILL REMAIN CONFINED TO THE NORTHERN THIRD OF THE CWA(GENERALLY AROUND HWY 82) AND CHANCES GRADUALLY TAPER OFF FROM NORTH TO SOUTH AS THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT. BY THURSDAY NIGHT...HEIGHTS BEGIN TO RISE OVER THE AREA AGAIN AND DRY CONDITIONS RESUME AS THE MAJORITY OF THE PRECIP MOVES FURTHER UP NORTH INTO THE OHIO VALLEY. /28/ .LONG TERM...FRIDAY THROUGH SUNDAY NIGHT... GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN WILL AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN CONUS WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE RIDGE WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY. MONDAY THROUGH NEXT WEDNESDAY... THE GLOBAL MODEL CONSENSUS CONTINUES TO SHOW THAT THE PATTERN WILL SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. /EC/ && .AVIATION...THUNDERSTORMS AFFECTING THE HWY 82 CORRIDOR THIS MORNING WITH MAIN THREATS BEING HAIL AND GUSTY WINDS. EXPECT THUNDERSTORMS TO CONTINUE TO AFFECT THESE LOCATIONS THIS MORNING AS A COLD FRONT MOVES INTO THE REGION AFTER 12Z. MVFR CONDITIONS DUE TO LOW STRATUS SHOULD END BY 10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS GRADUALLY DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR DURING THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL AGAIN BE FROM THE SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND TENDING TOWARD VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR. STORMS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF...BUT MAY CONTINUE IN THE NORTH. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 87 68 86 66 / 45 52 29 10 MERIDIAN 88 67 86 64 / 54 56 33 13 VICKSBURG 86 65 85 65 / 38 51 26 9 HATTIESBURG 88 71 88 66 / 11 22 10 9 NATCHEZ 87 68 87 67 / 12 30 10 9 GREENVILLE 81 62 81 67 / 59 70 39 9 GREENWOOD 80 62 82 68 / 60 71 43 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Apr 20, 5:26 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 526 AM CDT WED APR 20 2011 LAZ015-016-023>026-MSZ047>066-072>074-211030- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL DOWNPOURS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE REGION. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. THE RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF HIGHWAY 84. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-MSZ018-019-025>046-211030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- 526 AM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH OF INTERSTATE TWENTY. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...AS A COLD FRONT APPROACHES FROM THE PLAINS. THE MAIN RISKS WITH THIS ACTIVITY WILL BE LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME AFFECTED AREAS COULD RESULT IN PONDING OF WATER ISSUES. THE COLD FRONT WILL MOVE INTO THE REGION AND STALL THIS MORNING...WHICH WILL SET THE STAGE FOR A RISK OF SCATTERED STRONG TO SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF INTERSTATE TWENTY THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK WILL ONCE AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH. THERE WILL ALSO BE THE CONCERN OF TORRENTIAL DOWNPOURS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI WHERE FLASH FLOODING WILL BE POSSIBLE IN AT LEAST ISOLATED LOCATIONS. IN THESE LATTER AREAS TOTAL RAINFALL AMOUNTS BY EARLY THURSDAY MAY REACH OR EXCEED 2 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY INTO THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28
In the hours before
Special weather statement, Apr 20, 2:27 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT WED APR 20 2011
ARZ075-MSZ018-019-200755-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-
227 AM CDT WED APR 20 2011
...STRONG THUNDERSTORMS MOVING ACROSS BOLIVAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF SCOTT AT 227 AM
CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EXTREME NORTH
CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3373 9062 3354 9123 3357 9124 3360 9116
3364 9116 3369 9122 3372 9121 3372 9116
3367 9109 3368 9104 3371 9105 3372 9114
3377 9114 3379 9107 3377 9100 3379 9099
3382 9102 3393 9073
TIME...MOT...LOC 0727Z 247DEG 40KT 3366 9116
OLBSpecial weather statement, Apr 20, 2:38 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT WED APR 20 2011
MSZ019-025-026-200805-
SUNFLOWER MS-GRENADA MS-LEFLORE MS-
238 AM CDT WED APR 20 2011
...STRONG THUNDERSTORMS MOVING INTO SUNFLOWER...LEFLORE AND GRENADA
COUNTIES...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DREW AT 237 AM CDT...
MOVING EAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LEFLORE...SOUTHWESTERN GRENADA AND NORTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3382 9044 3381 9018 3378 9016 3376 9019
3375 9028 3373 9030 3370 9028 3374 9024
3373 9014 3381 9012 3381 8999 3369 9001
3360 9072 3362 9072 3362 9066 3393 9065
3397 9044
TIME...MOT...LOC 0737Z 259DEG 51KT 3384 9059
OLBSpecial weather statement, Apr 20, 4:10 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT WED APR 20 2011
MSZ029-030-200940-
CLAY MS-WEBSTER MS-
410 AM CDT WED APR 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 15 MILES NORTH OF PALA ALTO TO 3 MILES
NORTHWEST OF MONTPELIER AT 410 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.
PEOPLE IN EXTREME EAST CENTRAL WEBSTER AND CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3357 8861 3364 8902 3373 8901 3376 8898
3376 8893 3381 8893 3382 8892 3382 8872
3381 8871 3369 8871 3369 8850
TIME...MOT...LOC 0910Z 280DEG 41KT 3389 8876 3375 8897Local storm report, Apr 20, 5:04 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM HAIL GRENADA 33.78N 89.81W
04/20/2011 E1.00 INCH GRENADA MS LAW ENFORCEMENT
0502 AM LIGHTNING DUCK HILL 33.63N 89.71W
04/20/2011 MONTGOMERY MS EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE AND THE HOUSE IS NOW ON FIRE.
&&
JCULINLocal storm report, Apr 20, 5:24 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM HAIL WAYSIDE 33.27N 91.03W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ON HIGHWAY 1 AND HWY 438.
0522 AM HAIL 2 E WAYSIDE 33.27N 91.00W
04/20/2011 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
NICKEL HAIL REPORTED ALONG HIGHWAY 438 BETWEEN WAYSIDE
AND ARCOLA
&&
JCULINSpecial weather statement, Apr 20, 5:47 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 AM CDT WED APR 20 2011
MSZ019-025-035-201115-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
547 AM CDT WED APR 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST
OF QUITO TO 6 MILES NORTHWEST OF ISOLA AT 547 AM CDT...MOVING EAST AT
40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.
PEOPLE IN NORTHERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3350 9017 3337 9026 3338 9032 3334 9028
3332 9030 3332 9032 3329 9032 3321 9037
3321 9069 3325 9073 3328 9073 3328 9077
3353 9071
TIME...MOT...LOC 1047Z 279DEG 34KT 3341 9035 3331 9067
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 1:24 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 51 min |
| Apr 20, 2:27 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Apr 20, 2:38 AM CDT | Special Weather Statement | JAN | Tallahatchie | 27 min |
| Apr 20, 2:41 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 49 min |
| Apr 20, 3:10 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 32 min |
| Apr 20, 4:10 AM CDT | Special Weather Statement | JAN | Clay | 30 min |
| Apr 20, 4:22 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 68 min |
| Apr 20, 4:36 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 54 min |
| Apr 20, 4:52 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 53 min |
| Apr 20, 5:25 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery, Webster | 50 min |
| Apr 20, 5:47 AM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:31 AM CDT | Flash Flood Warning | JAN | Grenada | 3 hr |
| Apr 20, 6:31 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| Apr 20, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha, Winston | 58 min |
| Apr 20, 7:21 AM CDT | Special Weather Statement | JAN | Winston | 44 min |
| Apr 20, 7:41 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 44 min |
| Apr 20, 7:46 AM CDT | Special Weather Statement | JAN | Noxubee | 44 min |
| Apr 20, 8:08 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery, Webster | 3 hr |
| Apr 20, 8:37 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 113 min |
| Apr 20, 8:52 AM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Apr 20, 9:09 AM CDT | Areal Flood Warning | JAN | Grenada | 6 hr |
| Apr 20, 9:14 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 2 hr |
| Apr 20, 9:22 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more | 31 hr |
| Apr 20, 10:20 AM CDT | Flash Flood Warning | JAN | Noxubee, Winston | 115 min |
| Apr 20, 10:21 AM CDT | Special Weather Statement | JAN | Choctaw, Lowndes, Oktibbeha | 59 min |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Bolivar, Washington | 52 days |
| Apr 20, 11:37 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 58 days |
| Apr 20, 12:19 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Apr 20, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 35 min |
| Apr 20, 12:44 PM CDT | Special Weather Statement | JAN | Carroll, Leflore, Montgomery, Sunflower | 26 min |
| Apr 20, 12:52 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 38 min |
| Apr 20, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 63 min |
| Apr 20, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 42 min |
| Apr 20, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 38 min |
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 61 min |
| Apr 20, 3:12 PM CDT | Tornado Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster | 33 min |
| Apr 20, 3:38 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 37 min |
| Apr 20, 3:44 PM CDT | Tornado Warning | JAN | Choctaw, Oktibbeha | 61 min |
| Apr 20, 4:21 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 3 hr |
| Apr 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 47 min |
| Apr 20, 4:41 PM CDT | Tornado Warning | JAN | Oktibbeha | 34 min |
| Apr 20, 5:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Apr 20, 5:29 PM CDT | Special Weather Statement | JAN | Carroll | 26 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 51 min |
| Apr 20, 6:06 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Apr 20, 6:12 PM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Apr 20, 6:12 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 63 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore | 44 min |
| Apr 20, 6:25 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Apr 20, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 43 min |
| Apr 20, 6:35 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery, Webster | 115 min |
| Apr 20, 6:40 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 30 min |
| Apr 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 46 min |
| Apr 20, 6:55 PM CDT | Tornado Warning | JAN | Carroll, Montgomery | 65 min |
| Apr 20, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 48 min |
| Apr 20, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.